Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sickofacne1000

Still Have Acne (Accutane End Of Month 6!)

Recommended Posts

So I've been on accutane for 6 months, I literally have 4 more pills until i'm done with this month.

I am not breaking out anymore, but I have these unsightly little pimples/bumps under my skin on my cheecks,

chin, and forhead. I don't get why I'm not clear this late into my course. I've sort of lost hope, I don't think accutane will work for me and i'm frusturated b/c this was literally my last resort.

Is there any advice anyone has for me about accutane etc. Are there others who still have acne this late into

their course? I feel like my doctor isn't helpful b/c since the beggining he said I would clear up around month 4,

that didn't happen, and ever since then he keeps saying wait till next month and its annoying...

please dont be afraid to comment, i'm not expecting someone to have a solution to my prolem but it'd be nice

to talk to others on accutane.

Thanks

Link to comment
Share on other sites

same here,, i never used accutane but i have been on the retin-a, doxycline, and BP regimen since mid February,,, its been 10 months and though i have seen results, i kinda regret not going on accutane,, i think if was on accutane for these 10 months i woulda got better results cause i seen people who get completely clear within 6 months or so...but who knows, patience is key... but i know how you feel man, i still get little tiny zits around my chin area and its frustrating,, but i will admit, the results i got off this regimen were great, considering where i was...but when i look in the mirror i always tell myself that it could always be worse...

Link to comment
Share on other sites

although im only starting myself, ive read quite a few stories similar to yourself. although i think its rare to see little or no improvement after this long, its important to not that the accutane continues to work and improve your skin months after the treatment ends.

the fact that youre no longer getting acne, probably means youll see good healing over the next month or two. only time will tell, but i'd remain optimistic!

Link to comment
Share on other sites

@EAglesforever: I was on retin-A and doxycyline myself for a few months. I remember feeling like it wasn't helping me much. I don't know though I get the impression from reading these forums and watching accutane videos on youtube that people who have severe acne clear up quite nicely & then those with moderate acne have a harder time clearing up, Idk though I could be wrong. Thanks for your response

@g33tar: I mean don't get me wrong I have definetly had improvement in my skin. Looking back when I started in May, and now in December my face looks much better now. But, much better isn't clear yet, which irks me becasue I expected to have flawless, clear skin by now ;( I think what makes my face look worse is all my scars, do you know of anything that gets rid of discoloration and spots left from pimples? Thanks for your respnse, I;ll try to think on the postive side though, 2 more months of accutane to go!

Link to comment
Share on other sites

@g33tar: I mean don't get me wrong I have definetly had improvement in my skin. Looking back when I started in May, and now in December my face looks much better now. But, much better isn't clear yet, which irks me becasue I expected to have flawless, clear skin by now ;( I think what makes my face look worse is all my scars, do you know of anything that gets rid of discoloration and spots left from pimples? Thanks for your respnse, I;ll try to think on the postive side though, 2 more months of accutane to go!

hey.

i havent much scarring, but a friend of mine had pretty bad cystic acne and got very successful laser treatment which completely removed the redness and scars. im not sure of the expense or if any health insurance etc would cover it, but judging from his results i would highly recommend it.

Link to comment
Share on other sites

hmm interesting, hey so since you seem to know a lot about accutane haha, I've got my next appointment in 2 days, what do you think I should say

to my doctor ? I'm thinking of asking for a higher dose (i'm only on 40mg, once a day), but he's so resistent to high doses of accutane, he told me 40 is

the highest he goes..... I just don't want to keep doing the same thing, that hasn't gotten me the reslts I want, I'd rather use accutane but do something different than the last 6 months, yah know. I wonder if I can take other anti-inflamatory pills along with accutane or use use some topical cream?

Edited by sickofacne1000
Link to comment
Share on other sites

hmm interesting, hey so since you seem to know a lot about accutane haha, I've got my next appointment in 2 days, what do you think I should say

to my doctor ? I'm thinking of asking for a higher dose (i'm only on 40mg, once a day), but he's so resistent to high doses of accutane, he told me 40 is

the highest he goes..... I just don't want to keep doing the same thing, that hasn't gotten me the reslts I want, I'd rather use accutane but do something different than the last 6 months, yah know. I wonder if I can take other anti-inflamatory pills along with accutane or use use some topical cream?

haha well not really, ive put a lot of time into researching it though i guess!

well id trust your doctor. they work out the total dosage you get from your body weight (its something in the range of 0.5 - 2.0 mg/kg a day depending on severity).

he might be hesitant to go higher, and you should probably respect that i guess. im on 40 now, but i think ill be getting bumped up to 60 in a month or two. ive been told to avoid topicals and other treatments and just let accutane do its thang. you still have 2 months, plus the time after that its still in your system.

id mention to him that youre concerned about the results, but ultimately the best thing is probably to stick it out and see where you are in 2 months. you could always do another month of 40mg if your still not happy i guess. the plus side of a (relatively) lower dose is that the side effects can be less severe, so maybe its a good thing over all.

i believe lower dosage treatments are typically longer then higher dosage treatments, so in the end the same amount accutane goes into your system, so i'd try not to worry about it too much. hope thats somewhat helpfull

Link to comment
Share on other sites

Those small bumps could be clogged pores. If that's the case, a retinoid may help maintain your results and keep your pores cleared. Even if a retinoid didn't help befoe, it may help now

Hope eveything works out

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×